Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 14, 2008, 10:00 AM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2008, 10:00 AM CST (16:00 UTC)
- Expired
- Nov 14, 2008, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3023 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 141600 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 AM CST FRI NOV 14 2008 ...HIGH WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST OR 3 PM CST FOR THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS... .A COLD FRONT OVER THE PERMIAN BASIN WILL PLUNGE SOUTH TOWARD THE RIO GRANDE RIVER THIS AFTERNOON. AS THE PRESSURE GRADIENT BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT. WHEN THIS FRONT IS CHANNELED THROUGH THE GUADALUPE PASS... HIGH WINDS SHOULD DEVELOP. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 142100- /O.NEW.KMAF.WI.Y.0028.081114T1600Z-081114T2100Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 1000 AM CST FRI NOV 14 2008 /900 AM MST FRI NOV 14 2008/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THROUGH MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ258-142100- /O.CON.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 900 AM MST FRI NOV 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON THROUGH LATE TONIGHT. NORTHEAST WINDS OF AT LEAST 40 MPH... WITH GUST TO 60 MPH WILL BE POSSIBLE TONIGHT THROUGH THE GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS... AND TRACTOR TRAILERS. && $$
2 follow-up statements
000 WWUS74 KMAF 142019 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CST FRI NOV 14 2008 ...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST OR 5 PM CST FOR THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS... .A COLD FRONT ALONG THE RIO GRANDE RIVER WILL PLUNGE SOUTH INTO MEXICO BY LATE THIS AFTERNOON. AS THE PRESSURE GRADIENT BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS. THROUGH GUADALUPE PASS THE AIR WILL BE CHANNELED THROUGH TONIGHT AND HIGH WINDS SHOULD DEVELOP. TXZ258-142300- /O.UPG.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/ /O.NEW.KMAF.HW.W.0054.081114T2200Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 119 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR TONIGHT THROUGH THE GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 142300- /O.EXT.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 219 PM CST FRI NOV 14 2008 /119 PM MST FRI NOV 14 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS AFTERNOON. NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS74 KMAF 142301 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM CST FRI NOV 14 2008 ...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT... .A COLD FRONT ALONG THE RIO GRANDE RIVER WILL CONTINUE TO PLUNGE SOUTH INTO MEXICO THROUGH THIS EVENING. AS HIGH PRESSURE BUILDS BEHIND THE COLD FRONT...STRONG NORTHEAST WINDS WILL BE CHANNELED THROUGH GUADALUPE PASS TONIGHT. NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082- 150015- /O.EXP.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS... STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS... MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND... GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... FORT STOCKTON...SANDERSON 501 PM CST FRI NOV 14 2008 /401 PM MST FRI NOV 14 2008/ ...WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS AFTERNOON... NORTHEAST WINDS WILL REMAIN GUSTY FOR A FEW MORE HOURS... HOWEVER A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS EVENING...ESPECIALLY AFTER SUNSET. && $$ TXZ258-151015- /O.CON.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 401 PM MST FRI NOV 14 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY... NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR TONIGHT THROUGH THE GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:33 AM CST, 27 minutes earlier.
Area forecast discussion, Nov 14, 9:33 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 AM CST FRI NOV 14 2008
.UPDATE...
WILL ISSUE A WIND ADVISORY THROUGH 21Z FOR THE PERMIAN BASIN
AND SOUTHEAST NEW MEXICO PLAINS.
&&
.DISCUSSION...
STRONG COLD FRONT CURRENTLY MAKING ITS WAY THROUGH THE PERMIAN
BASIN WITH 4 TO 6 MILLIBAR PRESSURE PRESSURE RISES IN THE LAST
3 HOURS (15Z). CURRENT KLBB AND KMAF VAD WIND PROFILE INDICATING
35 TO 45 KNOTS OFF THE DECK WHICH SHOULD TRANSLATE TOWARD THE
SURFACE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 64 30 55 30 / 0 0 0 0
CARLSBAD NM 67 29 55 27 / 0 0 0 0
DRYDEN TX 72 37 59 34 / 0 0 0 0
FORT STOCKTON TX 66 35 57 33 / 0 0 0 0
GUADALUPE PASS TX 65 32 49 33 / 0 0 0 0
HOBBS NM 60 28 55 26 / 0 0 0 0
MARFA TX 67 25 52 20 / 0 0 0 0
MIDLAND INTL AIRPORT TX 65 30 55 29 / 0 0 0 0
ODESSA TX 65 30 55 29 / 0 0 0 0
WINK TX 67 29 57 28 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 2 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM 5 PM MST THIS AFTERNOON THROUGH LATE
TONIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12Hazardous weather outlook, Nov 14, 4:20 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 420 AM CST FRI NOV 14 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 420 AM CST FRI NOV 14 2008 /320 AM MST FRI NOV 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HIGH WINDS ARE POSSIBLE THROUGH THE GUADALUPE PASS TONIGHT. NORTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. PERSONS TRAVELING ON U.S. 62/180 TONIGHT SHOULD BE PREPARED TO ENCOUNTER THESE HIGH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:19 PM CST | High Wind Warning | MAF | 14 hr |
Nearby
Wind Advisories in Texas, 2008Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.